Wake up call!

Wow, I woke up this morning, a little extra early, to take my prednisone. I set it to the side as it was still a little early and than forgot to take it. I went back to bed and Boom! I could barely get out of bed. I though I was having a flare up or something. Soon I couldn't take the steps again. That when I realized I missed my dose. I can't believe how quickly the pain returned and how fierce. It is easy to forget the disease is still working on messing with our bodies while taking the prednisone.

Yesterday I saw the rhuemy. She said my temporal arteries have reduced significantly yet I am still presenting symptoms such as tender areas, headache and I still have what I call now black line waterfalls in my right eye. She said the inflammation is still too high in my body. Well she was right! I am to stay on 60 mg for another month. The good news is I haven't gained weight yet. Other than BP, insomnia and now beginning of some fat deposits on my back, no other symptoms from the meds.

She wants me to not work for six months if I can, 3 at a minimum. I am to take it easy and heal. I was pretty upset when I left the office. I keep wanting to believe this will quickly go away. And than what a shock to learn how quickly the symptoms returned.

Thanks to veryone on this forum, I have learned a lot and have a place to share my journey. Yesterday was my 35th anniversary and it was wonderful.

Best,

TJ

7 Replies

oldestnewest
  • Wow - you are having a rough time.

    60 mg is huge - you will be walking fast, talking fast and sleeping very little. Hang in there - I am down to 9mg now and wondered if I would ever be. I am afraid it is just a slow process. Sorry to hear your pain. Hard to handle sometimes. I have very little now. Havn a stressful time in my life at the moment but we have to look after ourselves very carefully and we have to do everything to avoid a flare-up. Good luck and Happy Anniversary😊

  • Pred is a bane - but seems a necessary one, as Tj2017 found.

    But feel I should mention that I had different side effects. I started on 40mg for a month or more - and it made me the opposite of fast. It caused v bad shakiness, weakness and continued extreme fatigue. Slept for hours. I also became more vague and irritable than usual. In the 6 months since, have had occasional patches of insomnia, but these are rare. It just makes me want to get my head down most of the time. Haven't been able to function normally, right enough. Gradual improvements as dose decreases.

    Agree that holding down a job would have been impossible.

    Take it easy and best of luck to all.

  • I had the fatigue rather than than the Duracell bunny side effect. I was told to tell people I may have personality change and become irritable. My sister said nobody would notice! I have had insomnia ever since I started pred even though I am yawning and feel tired.

  • Yes unfortunately a slow process - but you will make progress!! Glad you had wonderful anniversary and no weight gain. Keep looking for the positives!! All the very best Jackie x

  • Hi TJ,

    Yes it's surprising how fiercely the dragon bites back!

    It easy to forget you have a serious illnesss when the Pred kicks in and takes away all pain, but the underlying GCA is still there lurking waiting to remind you.

    You are likely to still get some niggles, it can take anything up to 6 months for the Inflammation caused by the GCA to be controlled, which is probably why the Rheumy wants you off work for that long, disappointing as that may be for you.

    As you rightly say, this is a long term illness, and you have to approach it as such, no good trying to rush things.

    Congrats on your anniversary.

  • Thanks everyone. I get the dragon analogy now! Thanks for all your good wishes. I am grateful for my new PMR online friends and community.

    TJ

  • Your rheumy sounds sensible - and rest will help a lot. Many people have insisted they would manage to work through it but then realised it isn't that easy. And there are 2 sides to the coin: are YOU providing good and reliable service on your part? High dose pred makes you a very different person to work with and brain fog may make your work unreliable or even poor. It all has to be put into the equation, hard though it may be.

    Happy anniversary - glad you had a good time.

You may also like...